Alert archive / Missouri / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 211, NWS Springfield, MO

September 30, 1995Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 1995, 7:30 PM CDT for Morgan County, Missouri. It was in force for 18 min.

The area

The counties it named.

The facts

Issued
Sep 30, 1995, 7:30 PM CDT (00:30 UTC)
Expired
Sep 30, 1995, 7:48 PM CDT
In force
18 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1995-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1995-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 010031 RRA
SVRSGF
MOC141-010115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT SAT SEP 30 1995
 
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  815 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL MISSOURI
 
   ...MORGAN COUNTY
 
AT 728 PM...DOPPLER RADAR IN SPRINGFIELD WAS INDICATING A SEVERE
THUNDERSTORM 5 MILES EAST OF COLE CAMP. THIS STORM WAS MOVING TO THE
NORTHEAST AT 45 MPH AND WILL AFFECT THE TOWNS OF FLORENCE AND SYRACUSE
BY 740 PM.
 
THIS STORM HAS PRODUCED WIND DAMAGE BETWEEN WARSAW AND COLE CAMP AROUND
715 PM.
 
THIS IS A DANGEROUS STORM.  IF YOU ARED IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
 
 
LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:23 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Sep 30, 2:23 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT SAT SEP 30 1995

ECHOES BEGINNING TO FORM ON 88D ACROSS W MO IN VERY MOIST UNSTABLE AIR.
19Z SFC ANALYSIS SHOWG COLD FRONT LOCATED ACROSS E KS.  AHEAD OF FRONT
DP IN THE MID 60S INTO W HALF OF MO.  LI'S IN THIS AREA -4 OR LESS.  WW
1001 JUST ISSUED BY SELS FOR THIS AREA.  TRW WILL CONTINUE TO FIRE
ALONG AND AHEAD OF FRONTAL BOUNDARY.  FLASH FLOODING WONT BE A PROBLEM
AS STORMS WILL RACE OFF TO THE NORTHEAST WITH STRONG MID-LEVEL FLOW.

SKIES WILL BEGIN CLEARING OVERNIGHT AS FRONTAL BOUNDARY MOVES TO THE
EAST AND UPPER LEVEL WAVE RACES TO THE NORTHEAST.  NEXT COUPLE OF DAYS
LOOK GOOD WITH PLENTY OF SUNSHINE AND NEAR NORMAL OR SLIGHTLY BELOW
TEMPS.

FWC AND FAN FAIRLY SIMILAR AND SEEM TO HAVE A FAIRLY GOOD HANDLE ON
THINGS.

SGF BB 56/75 51/73 52 055-0
JLN BB 55/77 52/74 52 054-0

LINDENBERG

In the hours before

Special weather statement, Sep 30, 5:30 PM CDT, 2 hours before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
310130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT SAT SEP 30 1995

...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR
PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST
KANSAS...

AT 532 PM...SEVERAL LINES OF THUNDERSTORMS CONTINUE TO MOVE ACROSS
SOUTHEAST KANSAS...AND SOUTHWEST INTO CENTRAL MISSOURI.  THE STORMS
WERE WEST OF A COLUMBIA...TO LEBANON...TO SPRINGFIELD...TO MONETT LINE.

THE STRONGEST STORMS CAPABLE OF WINDS TO 50 MPH...HAIL...
HEAVY RAIN...AND DANGEROUS LIGHTNING.  THE STRONGEST STORMS WERE
LOCATED NEAR CAMDENTON AND THE LAKE OF THE OZARKS AREA AND IN A NARROW
LINE FROM STOCKTON LAKE TO NEAR MT VERNON.

THE STORMS WERE MOVING NORTHEAST AT 50 MPH.  PERSONS IN THE WATCH AREA
SHOULD REMAIN ALERT THIS EVENING AND LISTEN FOR POSSIBLE WARNINGS.

LOOKING AHEAD THE AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY
EAST ACROSS THE AREA WITH THE LEBANON TO SPRINGFIELD AREA IN LINE TO
GET SOME OF THESE STORMS BETWEEN 630 AND 9 PM.

RIDDLE
Special weather statement, Sep 30, 5:37 PM CDT, 1 hour 53 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
310130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT SAT SEP 30 1995

...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR
PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST
KANSAS...

AT 532 PM...SEVERAL LINES OF THUNDERSTORMS CONTINUE TO MOVE ACROSS
SOUTHEAST KANSAS...AND SOUTHWEST INTO CENTRAL MISSOURI.  THE STORMS
WERE WEST OF A COLUMBIA...TO LEBANON...TO SPRINGFIELD...TO MONETT LINE.

THE STRONGEST STORMS CAPABLE OF WINDS TO 50 MPH...HAIL...
HEAVY RAIN...AND DANGEROUS LIGHTNING.  THE STRONGEST STORMS WERE
LOCATED NEAR CAMDENTON AND THE LAKE OF THE OZARKS AREA AND IN A NARROW
LINE FROM STOCKTON LAKE TO NEAR MT VERNON.

THE STORMS WERE MOVING NORTHEAST AT 50 MPH.  PERSONS IN THE WATCH AREA
SHOULD REMAIN ALERT THIS EVENING AND LISTEN FOR POSSIBLE WARNINGS.

LOOKING AHEAD THE AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY
EAST ACROSS THE AREA WITH THE LEBANON TO SPRINGFIELD AREA IN LINE TO
GET SOME OF THESE STORMS BETWEEN 630 AND 9 PM.

RIDDLE
Special weather statement, Sep 30, 5:40 PM CDT, 1 hour 50 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
310130-

SPECIAL WEATHER STATEMENT ...COR FOR WRDG 2ND PARA
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT SAT SEP 30 1995

...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR
PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST
KANSAS...

AT 532 PM...SEVERAL LINES OF THUNDERSTORMS CONTINUE TO MOVE ACROSS
SOUTHEAST KANSAS...AND SOUTHWEST INTO CENTRAL MISSOURI.  THE STORMS
WERE WEST OF A COLUMBIA...TO LEBANON...TO SPRINGFIELD...TO MONETT LINE.

THE STRONGEST STORMS CAPABLE OF WINDS TO 50 MPH...HAIL...
HEAVY RAIN...AND DANGEROUS LIGHTNING WERE LOCATED NEAR CAMDENTON AND
THE LAKE OF THE OZARKS AREA AND IN A NARROW LINE FROM STOCKTON LAKE
TO MT VERNON.
THE STORMS WERE MOVING NORTHEAST AT 50 MPH.  PERSONS IN THE WATCH AREA
SHOULD REMAIN ALERT THIS EVENING AND LISTEN FOR POSSIBLE WARNINGS.

LOOKING AHEAD THE AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY
EAST ACROSS THE AREA WITH THE LEBANON TO SPRINGFIELD AREA IN LINE TO
GET SOME OF THESE STORMS BETWEEN 630 AND 9 PM.

RIDDLE
Special weather statement, Sep 30, 5:44 PM CDT, 1 hour 46 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
310130-

SPECIAL WEATHER STATEMENT ...COR FOR WRDG 2ND PARA
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT SAT SEP 30 1995

...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR
PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST
KANSAS...

AT 532 PM...SEVERAL LINES OF THUNDERSTORMS CONTINUE TO MOVE ACROSS
SOUTHEAST KANSAS...AND SOUTHWEST INTO CENTRAL MISSOURI.  THE STORMS
WERE WEST OF A COLUMBIA...TO LEBANON...TO SPRINGFIELD...TO MONETT LINE.

THE STRONGEST STORMS CAPABLE OF WINDS TO 50 MPH...HAIL...
HEAVY RAIN...AND DANGEROUS LIGHTNING WERE LOCATED NEAR CAMDENTON AND
THE LAKE OF THE OZARKS AREA AND IN A NARROW LINE FROM STOCKTON LAKE
TO MT VERNON.
THE STORMS WERE MOVING NORTHEAST AT 50 MPH.  PERSONS IN THE WATCH AREA
SHOULD REMAIN ALERT THIS EVENING AND LISTEN FOR POSSIBLE WARNINGS.

LOOKING AHEAD THE AREA OF THUNDERSTORMS WILL CONTINUE TOT MOVE SLOWLY
EAST ACROSS THE AREA WITH THE LEBANON TO SPRINGFIELD AREA IN LINE TO
GET SOME OF THESE STORMS BETWEEN 630 AND 9 PM.

RIDDLE
Local storm report, Sep 30, 5:59 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT SAT SEP 30 1995

TIME (CDT) .....CITY LOCATION.....   ST   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0419 PM    ARCOLA                    MO   THUNDERSTORM WIND
09/30/95   DADE CO                        GARAGE AND OTHER OUTBUILDINGS
                                          DAMAGED.

0429 PM    5NE ARCOLA                MO   THUNDERSTORM WIND
09/30/95   CEDAR CO                       TREES DOWN.

0450 PM    FAIR PLAY                 MO   THUNDERSTORM WIND
09/30/95   POLK CO                        TREES DOWN.

RUNNELS
Local storm report, Sep 30, 6:00 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT SAT SEP 30 1995

TIME (CDT) .....CITY LOCATION.....   ST   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0419 PM    ARCOLA                    MO   THUNDERSTORM WIND
09/30/95   DADE CO                        GARAGE AND OTHER OUTBUILDINGS
                                          DAMAGED.

0429 PM    5NE ARCOLA                MO   THUNDERSTORM WIND
09/30/95   CEDAR CO                       TREES DOWN.

0450 PM    FAIR PLAY                 MO   THUNDERSTORM WIND
09/30/95   POLK CO                        TREES DOWN.

RUNNELS

Nearby

Severe Thunderstorm Warnings in Missouri, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.